1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded education professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Anyone else on Prednisolone please?

Discussion in 'Health and wellbeing' started by Dragonlady30, Jan 17, 2012.

  1. Dragonlady30

    Dragonlady30 Star commenter

    I have been prescribed Prednisolone for a complaint (I can't tell you what the complaint is as I can't pronounce it, let alone spell it, but it's to do with inflamed blood vessels in my head. [​IMG] )
    Anyway, my face is now like an overblown, startled balloon and I just HATE looking in the mirror. Where is the face I have seen for 50+ years?
    I shouldn't really complain I suppose as the tabs have stopped the pain and I can function. Also, they have have helped with another medical complaint-gosh, I am being a drain on the old NHS aren't I?
    Now, does this balloon syndrome lesson as the dose goes down or will I look stupid for the whole time I'm on them? This could be for 2/3 years. I know people talk about being moon faced on steroids and that does sound quite romantic, but I feel I look a fright!!
    My OH and friends have said they can't see the difference. I'm making appointments for all of them at Specsavers!!
     
  2. BelleDuJour

    BelleDuJour Star commenter

    That is a typical effect of long term steroid use I'm afarid and will be with you until you stop taking them. Sorry I can't be any more helpful.
    How long have you been on them?
     
  3. Dragonlady30

    Dragonlady30 Star commenter

    Thanks for the response, Belle, particularly when you are suffering more than myself.
    I've been on them since the end of November last year so ages to go yet before I'm off them.

    Oh well, DL, just get used to looking stupid!! [​IMG]
     
  4. Anonymous

    Anonymous New commenter

    One of the reasons my son opted for surgery for his ulcerative colitis was the necessity for repeated, high dose, long term use of (among other things) steroids, particularly prednisilone. He, too, had the typical moon face but he hated the mood changes much more. He did, however, acknowledge that they did the job (until they stopped being effective) and that without them he'd have been much more ill than he already was.
    I'm sorry that you need to be on them - I know from my son that they're not pleasant. I'm sure that the effects are not as bad as whatever it is you're taking them to control. I hope that it is something that will, ultimately, get better.
     
  5. Dragonlady30

    Dragonlady30 Star commenter

    TBH, the only side affects I've had are the moon face and a raging desire to eat anything that does or doesn't move! I could eat a scabby donkey!! I do think I'm lucky in that I've only put on a couple of pounds which, if you consider the over-eating fest which is Christmas, is not too bad. OK, I didn't stuff myself, but I did eat more than usual. Luckily, I started a longish term supply post at the beginning of this term so am reasonably active. I've not noticed my moods swinging any wider than they did before.
    I think I've been quite lucky because as well as getting rid of the symptoms of my original condition, they seem to be helping another.
    Thank you for your reply-I prefer to get testimonies that rely on medical books or the internet as both always give the worst possible outcomes.
     

Share This Page